Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

Splittings of Surfaces


Author: Richard K. Skora
Journal: J. Amer. Math. Soc. 9 (1996), 605-616
MSC (1991): Primary 05C38, 15A15; Secondary 05A15, 15A18
MathSciNet review: 1339846
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The main result characterizes small actions of surface groups on ${\hbox{\normalshape{\bf R}}}$-trees.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 05C38, 15A15, 05A15, 15A18

Retrieve articles in all journals with MSC (1991): 05C38, 15A15, 05A15, 15A18


Additional Information

Richard K. Skora
Affiliation: Department of Mathematics, State University of New York, Stony Brook, New York 11794-3651; Department of Mathematics, Columbia University, New York, New York 10027-6918
Email: rskora@interserv.com

DOI: http://dx.doi.org/10.1090/S0894-0347-96-00205-6
PII: S 0894-0347(96)00205-6
Keywords: $\mathbf R$-tree, surface, hyperbolic space, splitting
Additional Notes: Supported in part by a SUNY Research Development Grant and an NSF Postdoctoral Research Fellowship.
Article copyright: © Copyright 1996 American Mathematical Society